Louisiana, 2004

Hail in Louisiana, July 12, 2004

July 12, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 12, 12:35 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 12, 12:35 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT MON JUL 12 2004

.UPDATE...
AN OZONE ACTION DAY WILL BE IN EFFECT FOR SOUTHEAST TEXAS ON TUESDAY.

.SYNOPSIS...
A WARM ANTICYCLONE OVER THE COLORADO ROCKIES WILL BUILD SOUTHEAST
ACROSS LOUISIANA. THIS BLOCKING ANTICYCLONE WILL KEEP ANY TRAVELING
DISTURBANCES-IN-THE-EASTERLIES SOUTH ACROSS THE GULF OF MEXICO.

A WEAK INSTABILITY FRONT WILL SET UP ON TUESDAY, ROUGHLY MERIDIONAL,
ACROSS SOUTHWEST LOUISIANA. THIS FRONT WILL SEPARATE STABLE TEXAS
AIR FROM (RELATIVELY) UNSTABLE EAST LOUISIANA AIR.

.DISCUSSION...
MESOSCALE FORCING WILL PREDOMINATE TONIGHT. THE CLEAR SKIES AND
SLACK AIR WILL PERMIT RADIATIONAL COOLING THROUGHOUT, LAND BREEZES
AT THE COAST, AND COOL AIR DRAINAGE IN THE RIVER BASINS. THE
OVERNIGHT MINIMUMS WILL BE ABOUT SEASONABLE FOR JULY.

I WILL INTRODUCE A SLIGHT RAIN CHANCE FOR TUESDAY ACROSS THE
COASTAL MARSHES AND I-10 CORRIDOR OF SOUTHWEST AND SOUTH CENTRAL
LOUISIANA. THE SEA BREEZE MAY SET OFF A SHOWER OR TWO IN THE UNSTABLE
LOUISIANA AIR.

THE AFTERNOON MAXIMUMS WILL BE RUNNING, FROM ABOUT 5 FAHRENHEIT
DEGREES ABOVE NORMAL ACROSS SOUTHEAST TEXAS, TO ABOUT SEASONAL ACROSS
SOUTH CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  94  75  95 /   0  10   0  10
BPT  73  95  74  96 /   0   0   0  00
AEX  73  94  73  97 /   0   0   0  00
LFT  75  93  76  94 /   0  20   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...OZONE ACTION DAY TXZ201-215-216.

&&

21/21
Hazardous weather outlook, Jul 12, 4:00 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT MON JUL 12 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
131100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CDT MON JUL 12 2004

.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE OVER THE AREA WILL KEEP SHOWERS AND THUNDERSTORMS OUT
OF THE FORECAST TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
LITTLE CHANGE IS EXPECTED. NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Martin

When
July 12, 3:25 PM CST
Where
St. Martin County, 46 mi SE of St Martinville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.667, -91.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5412909.